Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2007, 5:27 PM MDT for Laramie County, Wyoming. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 5:27 PM MDT (23:27 UTC)
- Expired
- Jun 28, 2007, 6:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:30 PM MDT | HAIL 1 | 10 S Chugwater, WY | COVERED GROUND BETWEEN 530-545 PM |
| Jun 28, 5:30 PM MDT | HAIL 1 | 6 Sse Cheyenne, WY | QUARTER AND DIME SIZE HAIL FROM MULTIPLE REPORTS. |
| Jun 28, 6:15 PM MDT | HAIL 1 | 13 E Cheyenne, WY | |
| Jun 28, 6:20 PM MDT | HAIL 1.75 | Hillsdale, WY | 1 TO 1 3/4 INCH HAIL 620-630 PM |
| Jun 28, 6:36 PM MDT | HAIL 1.5 | Hillsdale, WY | 1-2 INCH HAIL WITH BROKEN WINDOWS/SKYLIGHTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 282327
SVRCYS
WYC021-290030-
/O.NEW.KCYS.SV.W.0065.070628T2327Z-070629T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LARAMIE COUNTY IN SOUTHEAST WYOMING...
THIS INCLUDES THE CITY OF CHEYENNE...
* UNTIL 630 PM MDT
* AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST OF LAMBERT TO 9
MILES SOUTH OF CHEYENNE...OR ALONG A LINE EXTENDING FROM 30 MILES
SOUTH OF WHEATLAND TO 9 MILES SOUTH OF CHEYENNE...AND MOVING EAST
AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HWY 85 AT LODGEPOLE CREEK BY 545 PM MDT...
HWY 85 AT COUNTY ROAD 222 BY 600 PM MDT...
I-80 MM 370 BY 605 PM MDT...
HWY 85 MM 32 BY 625 PM MDT...
I-80 MM 377 BY 630 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4165 10527 4165 10467 4156 10465 4156 10407
4100 10406 4100 10527
$$
SOWKO4 follow-up statements
000
WWUS55 KCYS 282334
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT THU JUN 28 2007
WYC021-290030-
/O.CON.KCYS.SV.W.0065.000000T0000Z-070629T0030Z/
LARAMIE WY-
534 PM MDT THU JUN 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL LARAMIE COUNTY...
AT 528 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTHWEST OF HWY 85 MM 32 TO 6 MILES SOUTH OF SOUTH
GREELEY HIGHWAY...OR ALONG A LINE EXTENDING FROM 31 MILES SOUTH OF
WHEATLAND TO 9 MILES SOUTH OF CHEYENNE...MOVING EAST AT 5 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HWY 85 AT LODGEPOLE CREEK BY 610 PM MDT...
HWY 85 AT COUNTY ROAD 222...I-80 MM 370...HWY 85 MM 32 AND I-80 MM
377 BY 630 PM MDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4163 10485 4165 10467 4156 10465 4156 10443
4100 10437 4099 10487
$$
SOWKO000
WWUS55 KCYS 282358
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT THU JUN 28 2007
WYC021-290030-
/O.CON.KCYS.SV.W.0065.000000T0000Z-070629T0030Z/
LARAMIE WY-
557 PM MDT THU JUN 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL LARAMIE COUNTY...
AT 549 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF HWY 85 MM 32 TO 11
MILES SOUTH OF I-80 MM 370...OR ALONG A LINE EXTENDING FROM 30 MILES
NORTH OF CHEYENNE TO 12 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT
10 MPH. THE STORMS HAVE MOVED EAST OF CHEYENNE.
SEVERE THUNDERSTORMS WILL BE NEAR...
I-80 MM 370 BY 605 PM MDT...
I-80 MM 370 BY 610 PM MDT...
HWY 85 MM 32 AND I-80 MM 377 BY 630 PM MDT...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4165 10486 4165 10467 4156 10465 4156 10443
4100 10437 4099 10476
$$
SOWKO000 WWUS55 KCYS 290016 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 615 PM MDT THU JUN 28 2007 WYC021-290030- /O.CON.KCYS.SV.W.0065.000000T0000Z-070629T0030Z/ LARAMIE WY- 615 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 610 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HWY 85 MM 32 TO 11 MILES SOUTH OF I-80 MM 377...OR ALONG A LINE EXTENDING FROM 27 MILES NORTH OF CHEYENNE TO 19 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH. THE STORMS ARE EAST OF CHEYENNE AND MOVING AWAY FROM THE CITY. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL CENTRAL LARAMIE COUNTY AT 630 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10473 4153 10448 4100 10437 4099 10463 $$ SOWKO
000 WWUS55 KCYS 290032 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MDT THU JUN 28 2007 WYC021-290040- /O.EXP.KCYS.SV.W.0065.000000T0000Z-070629T0030Z/ LARAMIE WY- 630 PM MDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY EXPIRES AT 630 PM MDT... THE STORM HAS EXITED THE WARNED AREA AND MOVED INTO EASTERN LARAMIE COUNTY. THE STORM REMAINS SEVERE AND HAS PROMPTED ANOTHER WARNING FOR POINTS EAST...HOWEVER...THE WARNING FOR CENTRAL LARAMIE COUNTY WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10473 4153 10448 4100 10437 4099 10463 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 28, 3:15 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU JUN 28 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY...SOME CONVERGENCE OF MOIST/UNSTABLE AIR TO THE EAST AND DRIER AIR TO THE WEST FROM EAST CENTRAL WY TO NEAR KLAR. FEW TSTMS HAVE DEVELOPED AND THEY HAVE BEEN PULSING ON RADAR. DEGREE OF INSTABILITY AND A WEAK SHORTWAVE TROUGH SLIDING THROUGH UPPER RIDGE BOTH SUGGEST THAT A FEW STORMS WITH SMALL HAIL ARE POSSIBLE THIS EVENING. MID LEVEL CAP SHOULD KEEP TSTMS MOSTLY OUT OF NEBRASKA PANHANDLE EXCEPT FOR FAR NW PORTION. MOIST SSE WINDS TONIGHT BUT FIGURE ANY LOW CLOUDS LATER ON SHOULD BE LIMITED TO SE CORNER OF WY. ON FRI AND SAT...UPPER RIDGING WILL PREVAIL WITH TEMPS WARMER BOTH DAYS. AFTERNOON/EVENING TSTMS FRI WILL BE SOMEWHAT SIMILAR TO THOSE NOW...WITH EVEN FEWER ON TAP FOR SAT AS THE BETTER INSTABILITY SHIFTS EAST. .LONG TERM...SUNDAY THRU THURSDAY...HOT AND MAINLY DRY WEATHER EXPECTED TO STAY IN PLACE OVER THE REGION WITH UPPER HIGH ANCHORED VICINITY OF THE 4 CORNERS AREA. WEAK IMPULSES WILL BE SHUNTED MAINLY TO THE NORTH OF THE CWA AS MAIN BELT OF WESTERLIES LIFTS TO ALONG THE U.S./CANADIAN BORDER. THOUGH ISOLD MAINLY LATE DAY CONVECTION CAN NOT BE RULED OUT WILL NOT INTRODUCE INTO FCST AT THIS TIME DUE TO VERY LIMITED NATURE AND LIKELY CAPPING EFFECT FROM UPPER HIGH. && .AVIATION...VFR CONDITIONS TONIGHT THROUGH SATURDAY WITH EXCEPTIONS OF LOCAL MVFR CEILING/VSBY IN THE FEW TSTMS...AND A POSSIBLE MVFR CEILING AT KCYS LATE TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM...RE
Hazardous weather outlook, Jun 28, 10:55 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT THU JUN 28 2007 NEZ001>003-019>021-054-055-WYZ059>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE MOUNTAINS. THESE WILL MOVE SLOWLY SOUTHEAST ACROSS THE LARAMIE VALLEY AND THE REST OF SOUTHEAST WYOMING DURING THE REST OF THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP FRIDAY ALONG AND NEAR THE LARAMIE RANGE...AND ON SATURDAY ALONG AND EAST OF THE LARAMIE RANGE. FIRE DANGER CONCERNS WILL BE ON THE INCREASE ACROSS SOUTHEAST WYOMING FRIDAY THROUGH TUESDAY. HOT TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
In the hours before
Local storm report, Jun 28, 4:34 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 10 N LARAMIE 41.46N 105.58W
06/28/2007 E0.88 INCH ALBANY WY PUBLIC
&&
SJCLocal storm report, Jun 28, 5:07 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 S CHEYENNE 41.03N 104.79W
06/28/2007 E1.00 INCH LARAMIE WY NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE
0455 PM HAIL 7 S CHEYENNE 41.04N 104.79W
06/28/2007 E1.75 INCH LARAMIE WY PUBLIC
0450 PM TORNADO 7 S CHEYENNE 41.04N 104.79W
06/28/2007 LARAMIE WY PUBLIC
MULTIPLE REPORTS OF FUNNEL CLOUDS...AND TWO REPORTS OF A
CONFIRMED TORNADO...7S SOUTH OF CHEYENNE NEAR CHALK
BLUFFS ROAD.
&&
SJCLocal storm report, Jun 28, 5:26 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 N CHEYENNE 41.20N 104.79W
06/28/2007 E1.00 INCH LARAMIE WY PUBLIC
QUARTER AND DIME SIZE HAIL REPORTED.
&&
SJCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:02 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 43 min |
| Jun 28, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 61 min |
| Jun 28, 4:53 PM MDT | Tornado Warning | CYS | Laramie | 37 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.